3 doctors weighed in:

Can keflex cause colitis or swelling of the intestines?

3 doctors weighed in
Dr. Carlo Contreras
Surgery - Oncology
1 doctor agrees

In brief: Yes

Virtually every antibiotic has the potential to cause a type of colitis called c.
Difficile colitis. Antibiotics kill bacteria. Even as normal people we have thousands of different kinds of bacteria in our colons. When you take antibiotics, it kills some, which allows other types to thrive. When clostridium difficile thrives, it causes colitis. This can be life-threatening and require surgery.

In brief: Yes

Virtually every antibiotic has the potential to cause a type of colitis called c.
Difficile colitis. Antibiotics kill bacteria. Even as normal people we have thousands of different kinds of bacteria in our colons. When you take antibiotics, it kills some, which allows other types to thrive. When clostridium difficile thrives, it causes colitis. This can be life-threatening and require surgery.
Dr. Carlo Contreras
Dr. Carlo Contreras
Thank
Dr. Thomas Klein
Internal Medicine - Allergy & Immunology

In brief: Yes

Any antibiotic can cause an infection called c.
Dificile which causes extreme diarrhea and colitis. Keflex is not a common cause of c dificile infections though.

In brief: Yes

Any antibiotic can cause an infection called c.
Dificile which causes extreme diarrhea and colitis. Keflex is not a common cause of c dificile infections though.
Dr. Thomas Klein
Dr. Thomas Klein
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors